Alert archive / Idaho / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 20, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Aug 4, 2007, 4:08 PM MDT for Bingham County, Bonneville County, Idaho. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2007, 4:08 PM MDT (22:08 UTC)
- Expired
- Aug 4, 2007, 4:45 PM MDT
- In force
- 37 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
Counties Bingham County, ID, Bonneville County, ID
The radar
The Pocatello radar (KSFX), 59 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.1 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -215 J/kg
- Mixed-layer LCL
- 2240 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:30 PM MDT, 38 minutes earlier.
Area forecast discussion, Aug 4, 3:30 PM MDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 330 PM MDT SAT AUG 4 2007 .SHORT TERM...SATURDAY NIGHT THROUGH TUESDAY. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS...MAINLY OVER EASTERN HALF OF FORECAST AREA. SOME REPORTS OF SMALL HAIL AND WIND GUSTS TO 45 MPH WITH THESE STORMS. AREA OF STORMS WILL CONTINUE TO PUSH EAST AT AROUND 30 MPH AND GRADUALLY DIMINISH DURING THE EVENING HOURS. EXPECT SOME PERSISTENT SHOWERS OVERNIGHT IN THE EASTERLY HIGHLANDS. SOUTHWEST FLOW TO CONTINUE SUNDAY AND EXPECT SIMILAR CONDITIONS TO PERSIST FOR TOMORROW AFTERNOON/EVENING. SLIGHTLY DRIER AIRMASS IN MID/UPPER LEVELS FOR MONDAY SO EXPECT COVERAGE OF CONVECTIVE SHOWERS TO BE DIMINISHED SLIGHTLY. NORTHERN PORTION OF UPPER LEVEL TROUGH ALONG WEST COAST BEGINS TO BREAK OFF AND MOVE INLAND MONDAY AFTERNOON AND THROUGH THE ID PANHANDLE TUESDAY AFTERNOON...THUS AN INCREASED THREAT OF CONVECTIVE SHOWERS AGAIN ON TUESDAY. BEST FOCUS WILL LIKELY BE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS. .LONG TERM...WEDNESDAY THROUGH NEXT SATURDAY. UPPER LEVEL TROUGH IN NORTHERN BRANCH WILL SHIFT UPPER LEVEL FLOW MORE WESTERLY AND THUS SOMEWHAT DRIER AIRMASS FOR WEDNESDAY...WITH SMALL THREAT OF CONVECTION ALONG MT BORDER AND EXTREME NORTHERN CENTRAL MOUNTAINS. SOUTHERN BRANCH OF UPPER TROF REMAINS QUASI-STATIONARY OFF THE CALIF COAST SO QUICK TRANSITION BACK TO SOUTHWEST FLOW BY THURSDAY...HOWEVER MODELS INDICATING SOURCE REGION UPSTREAM IN NV/SRN CALIF IS PRETTY DRY THROUGH THE REMAINDER OF THE FORECAST PERIOD. MONSOON MOISTURE BEGINS TO SHIFT WEST THROUGH OLD MEXICO LATE IN THE WEEK. DSH && .FIRE WEATHER...LOW PRESSURE TROUGH REMAINS OVER THE PACIFIC NORTHWEST WITH SOUTHWESTERLY JET STREAM WINDS OVER SOUTHEAST IDAHO ON SUNDAY. ISOLATED STRONG THUNDERSTORMS WILL DEVELOP ONCE EARLY AFTERNOON AND FAVOR THE SOUTHERN SAWTOOTH AND CARIBOU NF. RS && .AVIATION...MAINLY VFR CONDITIONS EXPECTED. SHOWERS AND THUNDERSTORMS PRIMARILY OVER EASTERN HALF OF FORECAST AREA WILL IMPACT IDA/PIH TAFS AND TWEB ROUTES EAST OF BURLEY. GUSTY WINDS UP TO 40 MPH NEAR THUNDERSTORMS INTO THE EVENING HOURS. SHOWERS AND THUNDERSTORMS WILL GRADUALLY DIMINISH OVERNIGHT WITH ANOTHER ROUND EXPECTED FOR SUNDAY AFTERNOON. DSH && && .PIH WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 4, 4:25 AM MDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 425 AM MDT SAT AUG 4 2007 IDZ017>025-031-032-051030- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 425 AM MDT SAT AUG 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTN/EVE...PRIMARILY OVER HIGHER TERRAIN AREAS. SOME STORMS MAY PRODUCE BRIEF HEAVY DOWNPOURS AND GUSTY OUTFLOW WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY WITH DRIER CONDITIONS EXPECTED TUESDAY THRU FRIDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Local storm report, Aug 4, 1:50 PM MDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
150 PM MDT SAT AUG 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM HAIL 1 N DARLINGTON 43.81N 113.41W
08/04/2007 E0.50 INCH CUSTER ID TRAINED SPOTTER
1240 PM HAIL N MACKAY 43.91N 113.61W
08/04/2007 E0.50 INCH CUSTER ID TRAINED SPOTTER
&&
MRIEDYThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 12:50 PM MDT | Severe Thunderstorm Warning | PIH | Butte, Clark | 25 min |
| Aug 4, 3:35 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Bonneville, Power | 40 min |
| Aug 4, 3:43 PM MDT | Severe Thunderstorm Warning | PIH | Oneida, Power | 33 min |
| Aug 4, 3:55 PM MDT | Severe Thunderstorm Warning | PIH | Caribou | 50 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.